MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D010
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a healthcare provider (hcp) contacted a boston scientific field representative stating that this single chamber implantable cardioverter defibrillator (icd) device had one year of longevity remaining at last device check but recently reached elective replacement interval (eri) status.Boston scientific engineering analysis of device data was completed and confirmed that the device battery was depleting normally, and eri status was reached due to two capacitor charge times in excess of 15 seconds.This is a secondary mechanism of the device to reach eri, in addition to longevity calculators, to ensure therapy remains availability to the patient.The analysis also indicated that a normal eri status to end of life (eol) status replacement interval of 90 days is expected.Additional information was subsequently received that a different boston scientific field representative was told this device exhibited premature battery depletion.The representative noticed the capacitor charge time was 17 seconds.As a result, the device was explanted and replaced.There were no additional adverse patient effects.
 
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been returned for analysis.This report will be updated upon completion of analysis.The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.A review of device memory indicated there were no faults or resets.In addition, battery voltage was appropriate and normal power usage occurred while the device was implanted.All device therapy was available while the device was implanted.Analysis is consistent with normal battery depletion.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device issue that would have caused or contributed to the reported clinical observations.

Brand Name
INOGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15588625
Report Number2124215-2022-41060
Device Sequence Number7149252
Product Code LWS
UDI-Device Identifier00802526533785
UDI-Public00802526533785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/12/2016
Device Model NumberD010
Device Catalogue NumberD010
Device Lot Number102387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale